MU Digital Repository
Logo

Gemcitabine-induced drop in platelet counts: a case report

Balaji, O and Amita, D and Sereen, RT and Patil, Navin (2017) Gemcitabine-induced drop in platelet counts: a case report. Asian Journal of Pharmaceutical and Clinical Research, 10 (5). pp. 17-18. ISSN 0974-2441

[img] PDF
00002486.pdf - Published Version
Restricted to Registered users only

Download (327kB) | Request a copy

Abstract

Chemotherapy with anticancer drugs is known to be beneficial, but like a double-edged sword, it has its own demerits in the form of adverse effects. Cancer chemotherapy-induced thrombocytopenia is troublesome, and platinum-based regimens, namely carboplatin and cisplatin, are known to cause it very commonly. Gemcitabine, in combination with platinum compounds, is known to cause severe thrombocytopenia. Hence, we report a case of thrombocytopenia induced by gemcitabine when used as a single agent in the treatment of ovarian cancer.

Item Type: Article
Uncontrolled Keywords: Gemcitabine hydrochloride; Thrombocytopenia; Naranjo’s scale; Solid organ tumors.
Subjects: Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Manipal
Date Deposited: 15 May 2017 11:03
Last Modified: 15 May 2017 11:03
URI: http://eprints.manipal.edu/id/eprint/148853

Actions (login required)

View Item View Item